MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER
Model Number IPN037300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported "the injection port had been sliced off where side clamp had secured picc line lumen".It was reported the clamp was in place on the lumen keeping the system closed and the picc line was removed.No patient injury reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, two-lumen picc catheter for evaluation.Signs-of-use in the form of biological material was observed.The distal end of the catheter body appeared intentionally trimmed.Visual examination confirmed the distal extension line was separated directly adjacent to the connection point between the luer hub and the extrusion.Remnants of the extrusion remained in the hub.The extension line contained no signs of stretching or undue force.The catheter body was severed 16.25" from the juncture hub, which indicates that 4.438"-4.688" of the catheter body was severed and not returned for analysis (per catheter graphic).The distal extension line inner diameter measured.055", which is within the specification limits of.055"-.059" per the distal extension line extrusion graphic.The distal extension line outer diameter measured.094", which is within the specification limits of.093"-.097" per the distal extension line extrusion graphic.A lab inventory guide wire with a diameter of.018" was inserted through the distal tip of the catheter.Minor resistance was observed due to a build-up of dried biological material within the extrusion; however, the guide wire was able to pass through the extrusion.Performed per ifu statement, "thread catheter distal lumen over guidewire and advance catheter over guidewire through sheath into vessel".A manual tug test confirmed that the proximal extension line/luer hub is intact and functional.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested".The ifu also states, "do not secure, staple, and/or suture directly to outside diameter of catheter body or extension lines to reduce the risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The customer report of a separated luer hub was confirmed by complaint investigation of the returned sample.Visual analysis revealed that the distal extension line had separated directly adjacent to the luer hub.Remnants of the extension line was still inside the luer hub.The sample passed all relevant dimensional inspection, and a device history record review was performed with no relevant findings.Based on the condition of the sample received, manufacturing likely caused or contributed to this event.A non-conformance request has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11785382
Report Number9680794-2021-00200
Device Sequence Number3869142
Product Code DYB
UDI-Device Identifier30801902120756
UDI-Public30801902120756
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberIPN037300
Device Catalogue NumberCDC-45052-VPS2
Device Lot Number13F20M0581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.